Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 14, 2004, 5:45 PM EDT for Berkeley County, Hampton County, Jasper County, South Carolina. It was in force for 76 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 29, 2004, 3:45 PM EDT
- In force
- 76 days
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Berkeley County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 9 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 142145
FFWCHS
SCC049-053-150045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 545 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING NORTH AND
WEST OF A LINE FROM TARBORO TO GRAYS. THE THUNDERSTORMS PRODUCING
THE HEAVY RAIN ARE MOVING NORTH AT 10 MPH...BUT CONTINUE TO
DEVELOP FROM THE SOUTH.
* FLASH FLOODING WILL OCCUR IN AND AROUND...
PINELAND AND GARNETT...
FURMAN AND DE LOACH...
GRAYS AND EARLY BRANCH...
CUMMINGS...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
REPORT ANY SIGNIFICANT FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS
AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3254 8125 3255 8106 3260 8097 3280 8093
3280 8111 3263 8140
$$
241 follow-up statement
000
WGUS52 KCHS 291754
FFWCHS
SCC015-291945-
/X.NEW.KCHS.FF.W.0004.040829T1747Z-040829T1945Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT SUN AUG 29 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 345 PM EDT
* AT 155 PM EDT...RADAR INDICATED VERY HEAVY RAIN FROM TROPICAL
STORM GASTON ACROSS NORTHERN PORTIONS OF BERKELEY COUNTY. RADAR
ESTIMATED RAINFALL AMOUNTS FOR THE 1 HOUR PERIOD ENDING AT 155 PM
WERE OVER 3 INCHES ALONG ROUTE 52 EAST OF PINEVILLE. THE ESTIMATED
STORM TOTAL RAINFALL AMOUNTS IN THIS SAME AREA ARE NOW APPROACHING
10 INCHES. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS EXPECTED ACROSS
PORTIONS OF NORTHERN BERKELEY COUNTY AND THIS WILL LIKELY RESULT IN
FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
BONNEAU BEACH AND BONNEAU...
SAINT STEPHEN...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3314 7996 3329 7978 3343 7987 3350 7999
3346 8015
$$
EMLAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 14, 2:45 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT MON JUN 14 2004 .PUBLIC...AREA OF SHOWERS AND TSTMS OVER THE UPPER GA COAST ACROSS THE SAVANNAH RIVER INTO SW CORNER OF SC. EXPECT AREAL COVERAGE WILL CONTINUE TO INCREASE THRU THIS AFTN AND WELL INTO THE EVENING HOURS AS PER THE PAST COUPLE OF NIGHTS. ABUNDANT MOISTURE REMAINS AVAILABLE WITH P/WS STILL ABOVE 2 INCHES. LATEST RUC SHOWS VORT MAX MOVING FROM THE FLORIDA PANHANDLE ACROSS SRN GA INTO SW SOUTH CAROLINA TONIGHT. WILL MAINTAIN THE LIKELY POPS FOR AREA ALONG EITHER SIDE OF THE SAVANNAH RIVER AND CHANCE POPS FOR REMAINDER OF CWA FOR TONIGHT. WITH THE HIGH SITTING OFF THE ATLANTIC COAST AND THE LOW MOVING NORTHWARD OUT OF THE GULF...THERE WILL BE AMPLE MOISTURE OVER THE SERN STATES FOR THE NEXT COUPLE OF DAYS. BOTH ETA AND GFS KEEP HIGH CHC TO LIKELY POPS INTO WED. SEVERAL VORT MAXES WILL MOVE ACROSS THE AREA...KEEPING A GOOD CHANCE OF CONVECTION. AFTER WEDNESDAY...EXPECTING MORE OF DIURNAL CONVECTION. AS A RESULT WILL MAINTAIN POPS AROUND 30 PERCENT DURING THE AFTERNOON EVENING HOURS. RAIN HAS BEEN FURTHER EAST OF THE AREAS THAT RECEIVED THE HEAVY RAIN OVER THE WEEKEND. COULD GET MORE HEAVY RAIN ACROSS THAT AREA TONIGHT BUT ITS NOT A SURE THING. CONSIDERED A FLASH FLOOD WATCH BUT DECIDED TO HOLD OFF FOR NOW. WILL STILL HAVE TO MONITOR TRENDS CLOSELY TO SEE IF HEAVY RAIN DEVELOP OVER TATTNALL...EVANS AND BULLOCH COUNTIES. TUESDAY LOOKS TO BE ANOTHER DAY WITH HIGHS CAPPED IN THE 80S. BY WED SHOULD SEE A WARMING TREND WITH DOWNSLOPE EFFECT WITH UPPER LEVEL HIGH OVER THE REGION. TEMPS SHOULD BE BACK IN THE LOWER 90S INLAND ESPECIALLY FOR THE INLAND COUNTIES FROM THU INTO THE WEEKEND. && MARINE...HIGH PRES OFF THE MID ATLC STATES WILL CONT TO SINK S TWD THE WATERS...TWD A SPOT OFF THE CAROLINA COAST BY THU. THIS WILL GRADUALLY ALLOW WINDS TO VEER FROM SE TO SW BY THE END OF THE WEEK. MINOR PRES GRADS WITHIN THE AFTN SEABREEZE WILL OCNLY PUSH WINDS TO THE 15KT AREA...BUT GENLY WINDS WILL REMAIN 10-15KT THRU THE FCST PD. LACK OF GOOD FETCH OR SURGES WILL ALSO KEEP SEAS AOB 4FT. THE WEAK TROPICAL SYS OVER THE MS/AL/FL AREA IS NOT EXPECTED TO BE A PROBLEM FOR THE WATERS AS THE SFC HIGH AND H5 RIDGE OVER THE AREA SHOULD KEEP THE SYS WELL TO THE W. BY THE TIME THE TROPICAL SYS BECOMES ABSORBED INTO THE MEAN H5 FLOW...SFC HIGH PRES WILL NUDGE INTO THE GULF...NEGATING ITS EFFECTS. NO HEADLINES NECESSARY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && 30/JPC
Hazardous weather outlook, Jun 14, 4:21 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 421 PM EDT MON JUN 14 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-150900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 421 PM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. HEAVY RAIN AND LOCALIZED FLOODING IS POSSIBLE THROUGH TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA. THESE STORMS WILL MOVE SLOWLY TO THE NORTHEAST ACROSS SOUTHEAST GEORGIA AND PORTIONS OF SOUTH COASTAL SOUTH CAROLINA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY SIGNIFICANT FLOODING TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE.
In the hours before
Special weather statement, Jun 14, 3:54 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT MON JUN 14 2004 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-150900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 354 PM EDT MON JUN 14 2004 ...LOCALLY HEAVY RAIN POSSIBLE OVERNIGHT... A MOIST SOUTH TO SOUTHEAST FLOW WILL REMAIN OVER SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA THROUGH TUESDAY. AS A RESULT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA. THE STORMS WILL MOVE VERY SLOWLY AND CONTINUE TO MOVE ACROSS AREAS THAT RECEIVED HEAVY RAIN OVER THE WEEKEND. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN THE COUNTIES OF SOUTHEAST GEORGIA. PONDING OF WATER ON ROADS...AREAS WITH POOR DRAINAGE AND OTHER LOW LYING AREAS COULD CAUSE HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR LATER INFORMATION IN CASE A WATCH OR WARNING IS NEEDED. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. 30
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.